Soooo Frustrated (Bladder Infection + Ciprofloxacin = Tinnitus Increase)

Discussion in 'Support' started by Marls, Apr 1, 2015.

tinnitus forum
    1. Marls

      Marls Member

      Tinnitus Since:
      August 2014
      I have a very mild bladder infection for which the doctor ordered Cipro (500 mg, BID x 5 days); took the first dose after dinner and had within a period of time an increase in my T to the point where my ordinary routine of listening to music during the day (at the computer) barely masks the screeching; before that dose, I was habituating quite well; today I am so discouraged. I believe that the Cipro is the culprit here even with the one dose (pretty strong med); the links on the med seem to back this. What do other people take in lieu of this poison--my doctor suggested Ceftidine (a 3rd generation med) which the pharmacy (actually 2) don't have. It's part of the Cephalosporins family - anyone have experience with this classification of drugs and impact on T (or not). Thank you.
       
    2. NiNyu

      NiNyu Member

      Tinnitus Since:
      29/12/2014
      Cause of Tinnitus:
      barotrauma? stress?
    3. kasart
      No Mood

      kasart Member

      Tinnitus Since:
      02/2010
      Cause of Tinnitus:
      Unspecified
      As it's "very mild", have you tried taking high doses of 100% cranberry supplements? Better quality brands at Whole Foods, Trader Joes etc. Cranberry juice as well. Can continue taking it regularly if you have UTIs often. Very common in women. Horrible to have...and with complimentary tinnitus to keep you going (insane). Drinking lots of fluids - even Beer (hops) helps too :beeranimation:
       
    4. gary
      Transparent

      gary Member Benefactor

      Location:
      Macomb, MI. USA
      Tinnitus Since:
      07/2012
      Cause of Tinnitus:
      Who Knows
      Marls, my wife does not have T but the Cipro makes her sick to her stomach. She gets a lot of bladder infections so the Dr gave her:
      nitrofurantoin
      He said he gives it to pregnant women so they don't get sick and it is different than Cipro. Just google it and you can get more info...
       
    5. Marls

      Marls Member

      Tinnitus Since:
      August 2014
      Thanks for your replies - I am so supersensitive to meds amongst them Cipro without a doubt. Even the one dose that I took last night 3/31 gave me a headache and nausea for the entire day 4/1 - I just didn't feel right; the T noise was certainly elevated. Someone in the medical field was reassuring in telling me that it is likely the noise should subside and at best return to where it was prior to taking the Cipro - I hope so. I am also taking Cranberry supplements (twice daily). I was so discouraged today with this setback after making such progress. I requested that my pharmacists, ENT and Gyn doctors record my adverse response to Cipro and other meds notating that this a direct link to Tinnitus. I am going to take Ceftidine (aka Cefdinir) 300 mg BID a 3rd generation medication in the Cephalosporin drug classification--it does not appear to be ototoxic in nature.
       
    6. gary
      Transparent

      gary Member Benefactor

      Location:
      Macomb, MI. USA
      Tinnitus Since:
      07/2012
      Cause of Tinnitus:
      Who Knows
      Yes, good idea to keep track of what raises T. Hope the new med works out OK, my wife has a very sensitive stomach also, and has a whole list of things she can't take. Good luck.....
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.